Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 19, 2017, 7:55 PM CDT for Outagamie County, Winnebago County, Wisconsin. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2017, 7:55 PM CDT (00:55 UTC)
- Expired
- Jul 19, 2017, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Green Bay, WI
Counties Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 69 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:40 PM CDT | TSTM WND DMG | 5 S Fremont, WI | COUPLE DOCKS AND A BOATLIFT DAMAGED ALONG LAKE POYGAN. ESTIMATED WIND GUSTS TO 50 MPH |
| Jul 19, 8:45 PM CDT | TSTM WND GST 44 | Appleton, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
676
WWUS83 KGRB 200055
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
755 PM CDT WED JUL 19 2017
WIZ037-038-045-048-049-200145-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-
755 PM CDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALUMET...WINNEBAGO...
EASTERN WAUSHARA...SOUTHERN WAUPACA AND SOUTHWESTERN OUTAGAMIE
COUNTIES UNTIL 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lind Center to near Berlin. Movement was
east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Berlin around 800 PM CDT.
Rush Lake around 805 PM CDT.
Fremont and Lake Poygan around 815 PM CDT.
Southern Lake Winnebago around 840 PM CDT.
Oshkosh, Menasha and Central Lake Winnebago around 845 PM CDT.
Other locations impacted by these storms include Pickett, Butte Des
Morts, Mackville, Larsen, Northport, Orihula, Borth, Brothertown,
Winneconne and Zittau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8902 4448 8922
4445 8840 4394 8823 4394 8840 4389 8840
TIME...MOT...LOC 0055Z 285DEG 28KT 4427 8907 4400 8893
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:22 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 19, 6:22 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 622 PM CDT Wed Jul 19 2017 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 244 PM CDT Wed Jul 19 2017 Quiet weather through the evening hours as a surface high over Lake Michigan moves slowly east. The forecast is more difficult after that, as there are very large differences in the computer model placement of the axis of heaviest precipitation late tonight in association with a convective complex that should move across WIsconsin. The NAM, Canadian and ECMWF place the heaviest precipitation across our forecast area, while the GFS has it mostly to our south. We think the GFS might be most correct, as the convection over southern Minnesota at 20Z may inhibit the northward return of the surface warm front, and may keep deeper moisture from moving north. WPC is also siding with the GFS, and it also has support from the CIPS analogs from Saint louis University. If this reasoning is correct, the severe threat and heaviest rains should stay south of here tonight, though we should still get a half inch or more of rain. If the northern track should be correct, there could possibly be some urban and small stream flooding. Showers should end early Thursday, with some clearing by midday. Even though a weak surface front will have moved through, it will just as warm tomorrow as today, with slightly higher humidity. .LONG TERM...Thursday Night Through Wednesday Issued at 244 PM CDT Wed Jul 19 2017 Focus of this forecast mainly revolves around thunderstorm chances and severe potential on Friday and Saturday. No clear cut model of choice in this forecast cycle, but will put slightly more weight into the ecmwf. Thursday night through Saturday...With seasonably fast west to east flow in the jet stream present along the US-Canadian border, will see a stalled front return northward over the northern Plains on Thursday night, where thunderstorms are likely. Over Wisconsin, weak high pressure will provide a mostly clear and seasonable night. Quiet conditions will give way to more active weather as the front continues to lift northward and approach central WI by Friday afternoon. With ample forcing over the boundary via low level jet and the region in the right rear quad of the jet streak, thunderstorms look to return to central and north-central WI late on Friday afternoon, and the rest of the area on Friday night. Highest pwats and instability favor the possibility of heavy rainfall over central and east-central WI during this time. However, questions remain in regards to the degree of instability and overall severe threat. Progged soundings indicate relatively high freezing levels and skinny cape profiles that suggests a severe threat that is quite low. An inch or two of rain is not out of the question though. Attention then turns to the possibility of thunderstorms on Saturday afternoon and evening. A rather potent shortwave trough will be diving southeast over Lake Superior and northern WI during this time. It appears that there could be enough instability for a chance of severe weather over northern WI, and 0-6km shear of 40 kts is more than sufficient. This area is already highlighted in the day 4 SPC convective outlook. Rest of the forecast...Following the passage of the shortwave, high pressure builds in for Sunday and will stick around through early next week. Other than a few showers sticking around for Sunday beneath upper troughing, looks like a several day period of quiet and seasonable weather. As the high departs, return flow will bring the next chance of storms by midweek. && .AVIATION...for 00Z TAF Issuance Issued at 622 PM CDT Wed Jul 19 2017 The northern fringed of a thunderstorm complex will track through the extreme southern cwa early this evening. At this time it appears it should stay south of GRB and may only affect ATW and MTW. Otherwise additional showers and thunderstorms should arrive from west to east after midnight and bring MVFR and local IFR conditions. Low level wind shear possible after midnight with light south surface winds at south winds around 30 knots at 1000 ft agl. Flight weather should improve quickly Thursday, with VFR by the midday hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MPC AVIATION.......Kurimski
Hazardous weather outlook, Jul 19, 2:18 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 218 PM CDT Wed Jul 19 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 218 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Another round of showers and thunderstorms is likely late tonight into Thursday morning, especially across central and east- central Wisconsin. Heavy rainfall is possible with the storms, and that could lead to localized flooding. The storms may also pose a risk of isolated damaging winds, though there is more uncertainty related to that aspect of the forecast. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Additional rounds of thunderstorms are possible at times from Friday afternoon through Sunday. Some of the storms could produce heavy rainfall and localized flooding, especially over central and east- central Wisconsin. It is too early to determine whether any of these thunderstorms may turn severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary tonight. LMZ521-522-541>543-201930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 218 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms are likely late tonight into Thursday morning. Some of the storms may produce gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are also possible at times from Friday afternoon through Sunday. Humid air returning to the region could also result in dense fog on the lake at times through Saturday, which would pose a navigation hazard to boaters. MPC/RDM
In the hours before
Special weather statement, Jul 19, 6:59 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
659 PM CDT WED JUL 19 2017
WIZ036>038-045-048-200045-
Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-Portage WI-
659 PM CDT WED JUL 19 2017
...SPECIAL WEATHER STATEMENT...
At 658 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Nelsonville to The Preston Cliffs. Movement was
east at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Strong thunderstorms will be near...
Amherst around 705 PM CDT.
New London around 740 PM CDT.
Other locations impacted by these storms include Northport, Orihula,
Sugar Bush, Borth, Winneconne, Zittau, Nelsonville, Medina, King and
Iola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4398 8889 4398 8960 4421 8960 4455 8929
4449 8833 4389 8887 4390 8889
TIME...MOT...LOC 2358Z 280DEG 37KT 4449 8932 4401 8975
KurimskiSpecial weather statement, Jul 19, 7:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
755 PM CDT WED JUL 19 2017
WIZ037-038-045-048-049-200145-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-
755 PM CDT WED JUL 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CALUMET...WINNEBAGO...
EASTERN WAUSHARA...SOUTHERN WAUPACA AND SOUTHWESTERN OUTAGAMIE
COUNTIES UNTIL 845 PM CDT...
At 755 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lind Center to near Berlin. Movement was
east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Berlin around 800 PM CDT.
Rush Lake around 805 PM CDT.
Fremont and Lake Poygan around 815 PM CDT.
Southern Lake Winnebago around 840 PM CDT.
Oshkosh, Menasha and Central Lake Winnebago around 845 PM CDT.
Other locations impacted by these storms include Pickett, Butte Des
Morts, Mackville, Larsen, Northport, Orihula, Borth, Brothertown,
Winneconne and Zittau.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8902 4448 8922
4445 8840 4394 8823 4394 8840 4389 8840
TIME...MOT...LOC 0055Z 285DEG 28KT 4427 8907 4400 8893
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:24 PM CDT | Wind Advisory | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Portage and 3 more | 2 hr |
| Jul 19, 8:31 PM CDT | Special Marine Warning | GRB | 119 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.